Alert archive / Michigan / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 5, NWS Northern Indiana

April 9, 2001Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Apr 9, 2001, 2:36 AM EDT for Hillsdale County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 9, 2001, 2:36 AM EDT (06:36 UTC)
Expired
Apr 9, 2001, 3:20 AM EDT
In force
44 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hillsdale County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2001-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2001-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 090637
SVRFWA
MIC059-090715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
236 AM EDT MON APR 9 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HILLSDALE COUNTY IN MICHIGAN

* UNTIL 320 AM EDT

* AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ALLEN...MOVING EAST
  AT 30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  NORTH ADAMS
  JONESVILLE
  JEROME

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE 
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. HAIL UP TO 
ONE INCH IN DIAMETER IS POSSIBLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4205 8482 4191 8479 4190 8428 4208 8430

LASHLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:57 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 8, 9:57 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EST SUN APR 8 2001

MCS STARTING TO DVLP OVER SERN NEB AND IA ATTM.  LATEST SFC ANALYSIS
SHOWS QSTNRY FRONT EXTENDING FROM SRN NEB THRU CNTRL IA TO NRN
IND/NWRN OH.  CONVECTION SHUD FOLLOW THKNS CONTOURS AND CONT TO
MOVE E INTO SRN GRT LKS NEXT SIX HRS.  ISOLD CONVECTION ALRDY
STARTING JUST S OF FRONT FROM GUS TO FDY.  WILL UPDATE ZNS TO TAKE
OUT MENTION OF AFTER MJIDNIGHT TSTMS.  WILL ALSO INCREASE POPS IN NWRN
ZNS TO LIKELY TONIGHT AS MCS IS MAKING EWD PROGRESSION.  ZNS OUT
SHORTLY.

.IWX...NONE.

OHARA

In the hours before

Local storm report, Apr 9, 12:21 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EST SUN APR 08 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION..|..

1118 PM    GOSHEN                    IN   1 INCH HAIL
04/08/01   ELKHART                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.